MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® CAPTURING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. GALILEO® CAPTURING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number GALILEO® CAPTURING ROD
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 04/26/2023, it was reported by a sales representative via sems that an 5030-000 lag screw inserter would not lock onto lag screw, and an 5033-100 capturing rod was broken.This was discovered during and after a case, procedure was delayed and patient was kept under additional anesthesia.Per facility: "lag screw inserter would not reliably capture and completely seat any of the lag screws.This resulted in difficulty inserting the screw and potentially led to issues locking the screw into the nail.Upon inspection following the case, the lag screw capturing rod was also broken.Even putting the capturing rod aside, the inserter clearly was not functioning properly when we compared it to an another lag screw inserter we had in the area.Ultimately, this led to significant delays and the patient being under anesthesia for a longer period of time.".
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6 the complaint is confirmed based on the customer provided photo, which displays that the galileo® capturing rod did not lock into the galileo® lag screw inserter.However, without the return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
GALILEO® CAPTURING ROD
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16986989
Report Number1220246-2023-06779
Device Sequence Number20526028
Product Code HSB
UDI-Device Identifier00848665039177
UDI-Public00848665039177
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® CAPTURING ROD
Device Catalogue Number5033-100
Device Lot Number220097
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown